Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 72, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 19, 2011, 6:29 PM CDT for Red River County, Texas; McCurtain County, Oklahoma. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2011, 6:29 PM CDT (23:29 UTC)
- Expired
- Apr 19, 2011, 7:15 PM CDT
- In force
- 46 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
Counties McCurtain County, OK, Red River County, TX
The radar
The Western Arkansas radar (KSRX), 172 km from the middle of the area, began a volume at 23:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 2:16 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.5 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2420 J/kg
- Mixed-layer CIN
- -204 J/kg
- Mixed-layer LCL
- 642 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
647
WUUS54 KSHV 192329
SVRSHV
OKC089-TXC387-200015-
/O.NEW.KSHV.SV.W.0072.110419T2329Z-110420T0015Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
629 PM CDT TUE APR 19 2011
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN RED RIVER COUNTY IN NORTHEAST TEXAS...
SOUTHWESTERN MCCURTAIN COUNTY IN SOUTHEAST OKLAHOMA...
* UNTIL 715 PM CDT
* AT 627 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 17
MILES NORTHWEST OF BAGWELL...OR 9 MILES NORTHEAST OF PARIS...AND
MOVING EAST AT 35 MPH. THIS STORM HAS A HISTORY OF PRODUCING HAIL
TO THE SIZE OF GOLFBALLS NORTH OF PARIS.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANCHESTER...WOODLAND...KIOMATIA...SILVER CITY AND NEGLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3392 9528 3391 9525 3394 9526 3396 9525
3397 9521 3395 9516 3399 9516 3405 9489
3362 9484 3366 9531 3389 9531
TIME...MOT...LOC 2327Z 264DEG 36KT 3377 9540
$$
131 follow-up statement
400
WWUS54 KSHV 200007
SVSSHV
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
707 PM CDT TUE APR 19 2011
OKC089-TXC387-200015-
/O.CON.KSHV.SV.W.0072.000000T0000Z-110420T0015Z/
MCCURTAIN OK-RED RIVER TX-
707 PM CDT TUE APR 19 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR RED RIVER AND MCCURTAIN COUNTIES...
AT 705 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING GOLF BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED EAST OF MANCHESTER OR NORTH OF NEGLEY...
MOVING EAST NEAR 40 MPH.
A SECOND SEVERE THUNDERSTORM WAS LOCATED NEAR AND JUST NORTH OF PARIS
TEXAS...AND THIS STORM WILL BE MOVING INTO WESTERN RED RIVER COUNTY
SHORTLY. THIS THUNDERSTORM HAS A HISTORY OF PRODUCING BASEBALL SIZED
HAIL.
LAT...LON 3392 9528 3391 9525 3394 9526 3396 9525
3397 9521 3395 9516 3399 9516 3405 9489
3362 9484 3366 9531 3389 9531
TIME...MOT...LOC 0005Z 264DEG 36KT 3381 9494
$$
13What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:17 PM CDT, 3 hours 12 minutes earlier.
Area forecast discussion, Apr 19, 3:17 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
317 PM CDT TUE APR 19 2011
.DISCUSSION...
LATEST 19Z SURFACE ANALYSIS SHOWING INDICATING THE COLD FRONT AND
DRYLINE EXTEND FROM AROUND FAYETTEVILLE AR SOUTHWESTWARD TO JSUT
WEST OF DFW. STORMS BEGINNING TO FIRE IN SOUTHERN OK ALONG THE
BOUNDARY WHERE LATEST LAPS CAPE VALUES OVER 4000 J/KG ARE PRESENT.
EXPECT MORE STORMS TO FIRE ALONG THE BOUNDARY AND BEGIN TO SHIFT
EAST IN TIME AFFECTING THE AREA ALONG AND NORTH OF I30 NEAR SUNSET
AND THEREAFTER. BIGGEST QUESTION WILL BE THE SOUTHWARD EXTENT OF
THE STORM DEVELOPMENT. BOTH NAM AND GFS SHOW VERY LIMITED
DEVELOPMENT SOUTH OF I20 EVEN THOUGH CAPE VALUES WELL OVER 3000
J/KG ARE FORECAST. CAP STRENGTH INCREASES FURTHER SOUTH AND LACK OF
OVERALL UPPER FORCING WILL ACT TO INHIBIT ANY STORM GROWTH FURTHER
SOUTH...BUT CANT RULE OUT AN ISOLATED STORM. BIGGEST THREATS WILL
BE LARGE HAIL AND DAMAGING WINDS FROM POTENTIAL DOWNBURSTS GIVEN
THE STORM ENVIRONMENT...BUT SHEAR WILL BE SUFFICIENT TO SUPPORT AN
ISOLATED TORNADO. HAVE INCLUDED DAMAGING WIND AND HAIL THREATS IN
FORECAST GRIDS TONIGHT.
ON WEDNESDAY BOTH THE NAM AND GFS SHOW THE FRONT STALLING IN THE
I20 CORRIDOR WHICH WILL SERVE AS A POSSIBLE FOCUS FOR STORMS ON
WEDNESDAY AFTERNOON AND EVENING. WIND SHEAR IS FORECAST TO BE MUCH
WEAKER THAN TUESDAY NIGHT...HOWEVER FORECAST SOUNDINGS INDICATE A
VERY UNSTABLE ATMOSPHERE AND VIRTUALLY NO CAP TO INHIBIT STORM
GROWTH. FORECAST SOUNDINGS INDICATING LIFTED INDEX VALUES RANGING
FROM -6 TO -9 ALONG AND SOUTH OF I20. AS A RESULT...WOULD EXPECT
ANY STORMS WHICH CAN DEVELOP TO BECOME SEVERE QUICKLY AND CAPABLE
OF PRODUCING HAIL AND DAMAGING WINDS. MOISTURE IS FORECAST TO POOL
ALONG THE FRONT AS WELL WITH DEWPOINTS REACHING INTO THE LOWER 70S
ALONG AND SOUTH OF THE BOUNDARY COMBINED WITH PW VALUES AOA 1.6
TO 1.7 WILL PROVIDE SOME MUCH NEEDED HEAVY RAIN TO ANY LOCATION
UNDER A STORM.
BEYOND WEDNESDAY..THE FRONT WILL RETURN NORTH OF THE REGION AS AN
UPPER LEVEL RIDGE OF HIGH PRESSURE BUILDS OVER THE SOUTHEASTERN US
AND BAHAMAS WHILE A PERSISTENT TROF TAKES OVER IN THE WESTERN
STATES. AS A RESULT THE FOUR STATE REGION WILL BE PUT INTO A
SOUTHWEST FLOW REGIME WITH DISTURBANCES MOVING THROUGH THE FLOW
THURSDAY THROUGH SUNDAY. THIS IS IS SUPPORTED BY BOTH THE GFS AND
ECMWF SOLUTIONS. THERE WILL BE A CHANCE OF STORMS EACH DAY MAINLY
IN THE I30 CORRIDOR WHICH WILL BE CLOSER TO THE FRONT WHICH IS
FORECAST TO REMAIN ACROSS CENTRAL OK NORTHEASTWARD THROUGH NORTH
AR AND SOUTHERN MO. HAVE UTILIZED THE GRIDDED GUIDANCE FROM THE
GFS PRIMARILY IN THE MEDIUM RANGE AND EXTENDED AND LEFT CHANCE
POPS IN THE GRIDS SIMILAR TO PREVIOUS FORECASTS.
BY MONDAY...BOTH THE GFS AND ECMWF SUPPORT THE IDEA OF KICKING OUT
A LARGER TROF ACROSS THE SOUTHERN PLAINS ON MONDAY WHICH WOULD
SUPPORT A LARGER SCALE SEVERE THREAT...HOWEVER THERE ARE
SIGNIFICANT DIFFERENCES IN THE OVERAL TIMING AND DEPTH OF THE TROF
WHICH EACH SOLUTION KICKS OUT. THE ECMWF HAS BEEN MORE CONSISTENT
WITH THIS FEATURE IN THE EXTENDED AND WOULD BE THE MORE SEVERE OF
THE TWO SOLUTIONS. WILL NEED TO MONITOR THIS SYSTEM THROUGH THE WEEKEND.
&&
.AVIATION...
VFR CONDITIONS WILL HOLD THIS AFTERNOON AND EVENING...WITH GUSTY
SOUTHERLY WINDS OF 20 TO 30 KTS...FOR MOST TAF SITES. BUT...AROUND
THE 00Z TIMEFRAME CONDITIONS IN AND AROUND TXK AND TYR WILL BEGIN TO
DETERIORATE AS THUNDERSTORM ACTIVITY ALONG A DRYLINE IN EAST TEXAS
BEGINS TO APPROACH. THIS ACTIVITY WILL POSSIBLY CAUSE STRONG WINDS
AND SOME LARGE HAIL NEAR THOSE SITES. ISOLATED TO SCATTERED SHOWER
AND THUNDERSTORM ACTIVITY MAY BE SEEN ACROSS THE I-20 CORRIDOR
TONIGHT INTO TOMORROW MORNING. THE COLD FRONT WILL MOVE THROUGH THE
REST OF THE FOUR STATE AREA TOMORROW MORNING...BRINGING A CHANCE FOR
SEVERE WEATHER TO THE REMAINDER OF THE TAF SITES THAT DO NOT SEE IT
THIS EVENING AND TONIGHT. ANY THUNDERSTORM ACTIVITY AFFECTING
TERMINALS WILL CAUSE TEMPO VISIBILITY REDUCTIONS.
/23/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 70 83 65 83 67 / 30 30 30 20 0
MLU 68 84 63 83 65 / 20 40 30 20 0
DEQ 61 73 55 75 60 / 60 30 40 30 20
TXK 64 76 58 78 62 / 50 30 40 30 20
ELD 66 78 60 78 64 / 40 40 40 20 0
TYR 69 81 65 83 68 / 30 40 30 20 20
GGG 69 82 64 83 67 / 30 30 30 20 0
LFK 71 88 69 86 69 / 20 40 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: LAZ001>006-010>014-019-021.
OK...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ096-097-108>112-124>126-136>138-150-151-153.
&&
04Hazardous weather outlook, Apr 19, 11:43 AM CDT, 6 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1143 AM CDT TUE APR 19 2011 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-201645- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON- CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THUNDERSTORMS WILL BE DEVELOPING LATE TODAY JUST AHEAD OF AN APPROACHING COLD FRONT. A VERY UNSTABLE ATMOSPHERE IS FORECAST TO BE IN PLACE ACROSS THE REGION SO STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE...PRODUCING LARGE HAIL AND DAMAGING WINDS. IN ADDITION...ISOLATED TORNADOES MAY BE POSSIBLE DURING THE EVENING HOURS ESPECIALLY IN THE INTERSTATE 30 CORRIDOR OF NORTHEAST TEXAS...SOUTHEAST OKLAHOMA AND SOUTHWEST ARKANSAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON...THROUGH MUCH OF THE OVERNIGHT HOURS. LAZ013-014-017>022-TXZ165>167-201645- JACKSON-OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL- LA SALLE-ANGELINA-SAN AUGUSTINE-SABINE TX- 1143 AM CDT TUE APR 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... ISOLATED SHOWERS AND THUNDERSTORMS WILL BEGIN TO DEVELOP EARLY THIS EVENING...AS A COLD FRONT MOVES TOWARDS THE REGION. MOST STORMS WILL REMAIN BELOW SEVERE LIMITS...HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THE STRONGEST OF STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... A COLD FRONT IS FORECAST TO STALL ACROSS THE REGION DURING THE DAY WEDNESDAY PROVIDING A FOCUS FOR SCATTERED THUNDERSTORMS FOR MUCH OF THE REST OF THE WEEK...INTO THE WEEKEND. HOWEVER...WIND SHEAR WILL BE SOMEWHAT LIMITED...KEEPING RISK OF SEVERE WEATHER MORE ISOLATED IN COVERAGE. HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITH ANY STORMS WHICH CAN REACH SEVERE LIMITS. WEDNESDAY APPEARS TO HAVE THE HIGHEST RISK FOR STRONG TO SEVERE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THIS EVENING AND OVERNIGHT...AT THIS TIME..BUT MAY BE NEEDED DURING THE DAY WEDNESDAY. 04
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 4:15 AM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Franklin, Gregg, Harrison and 10 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.